|Wasting after Atripla and Complera
Dec 26, 2012
Hi, I took Atripla for about a year before switching to Complera due to CNS issues. That fixed the problem but now I am noticing facial wasting and not sure where to go now. No sign of lipodystrophy or anything else significant but want to act quickly before the problem gets worse as its becoming obvious.
| Response from Dr. Pierone
One option is to stay on this medication and treat the facial thinning with facial fillers. Another option might be to change to a protease inhibitor-based regimen, but we really don't have clear evidence that this switch would help with the facial wasting. Also, protease inhibitors have also been linked to higher cholesterol levels and cardiovascular risk. A regimen like Isentress and Intelence (integrase inhibitor and NNRTI) might be associated with a lower risk of lipoatrophy, but there is only anecdotal evidence supporting this approach.
I hope this information helps and best of luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Fatigue After Swallowing Worried I Have HIV
- Loose Stool After French Kissing Sign Of HIV AIDS
- Neuropathy After Unprotected Anal Sex Without Ejaculation What Are The Chances Of HIV
- Night Sweats After Kissing Cold Sore Sign Of HIV AIDS
- Painful Urination After Licking Penis Worried I Have HIV
- Penis Discharge After Kissing Cold Sore Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.